Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 17, 2021, 9:06 AM CDT for 4 parishes in Louisiana. It took effect at May 18, 2021, 7:00 AM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 9:06 AM CDT (14:06 UTC)
- In effect from
- May 18, 2021, 7:00 AM CDT
- Expired
- May 18, 2021, 1:41 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bienville Parish, LA, Bossier Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat at Lake Bistineau (LBUL1). The gauge peaked at 12.38 ft at May 16, 2021, 10:00 AM CDT.
- Action stage
- 142 ft
- Minor stage
- 142.5 ft
- Moderate stage
- 144 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07349250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
598
WGUS44 KSHV 171406
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
906 AM CDT Mon May 17 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Louisiana...
Bayou Dorcheat At Lake Bistineau affecting Webster, Bossier,
Bienville and Red River Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
LAC013-015-081-119-181415-
/O.NEW.KSHV.FL.W.0093.210518T1200Z-210520T0600Z/
/LBUL1.1.ER.210518T1200Z.210518T1200Z.210519T1200Z.NO/
906 AM CDT Mon May 17 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Bayou Dorcheat At Lake Bistineau.
* From Tuesday morning to late Wednesday night.
* At 8:00 AM CDT Monday the stage was 142.3 feet.
* Flood stage is 142.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning to a crest of 142.5 feet tomorrow morning. It
will then fall below flood stage Wednesday morning.
* Impact...At 142.5 feet, Expect some minor flooding of low area
camps, however, all access roadways will remain open.
&&
LAT...LON 3253 9331 3240 9334 3239 9343 3240 9345
3253 9335
$$
251 follow-up statement
065
WGUS84 KSHV 181841
FLSSHV
Flood Statement
National Weather Service Shreveport LA
141 PM CDT Tue May 18 2021
...The Flood Warning is cancelled for the following bayou in
Louisiana...
Bayou Dorcheat At Lake Bistineau affecting Webster, Bossier,
Bienville and Red River Parishes.
LAC013-015-081-119-181945-
/O.CAN.KSHV.FL.W.0093.000000T0000Z-210518T1841Z/
/LBUL1.1.ER.210518T1200Z.210518T1200Z.210519T1200Z.NO/
141 PM CDT Tue May 18 2021
...The Flood Warning for the Bayou Dorcheat At Lake Bistineau has
been cancelled...
The Flood Warning is cancelled for
the Bayou Dorcheat At Lake Bistineau.
* At 1:00 PM CDT Tuesday the pool stage was 142.2 feet.
* Flood pool stage is 142.5 feet.
* Forecast...The lake is expected to remain steady below flood stage
at 142.2 feet.
&&
LAT...LON 3253 9331 3240 9334 3239 9343 3240 9345
3253 9335
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 6:30 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 17, 6:30 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 630 AM CDT Mon May 17 2021 .AVIATION... For the 17/12z TAFs...Widespread MVFR and occasional IFR flight conditions are being observed this morning, with the exception of KELD and KMLU where VFR conditions continue to prevail. Latest radar imagery from this morning is showing an increase in shower and thunderstorm activity that will continue across much of the area through the day. Expect -RA/-TSRA to be seen for most terminals throughout the day and into the overnight hours. Look for these sloppy flight conditions to continue across the area through the remainder of the TAF period. /33/ && .PREV DISCUSSION... /issued 414 AM CDT Mon May 17 2021/ SHORT TERM.../Today through Tuesday/ Radar imagery from early this morning is showing a few showers with some embedded thunderstorms across portions of deep east Texas, extending to the northeast through central Louisiana and then into northeast Louisiana. Additionally, there are a few showers moving across southwest Oklahoma as well. Expecting this activity to continue through the rest of the night and into the morning hours. Upper air analysis from this morning shows a well-defined low centered over the Nevada/Arizona/Utah state lines. Models show this upper-level low gradually pushing into the Four Corners Region through the day today. This feature has already sent one of many rounds of precipitation to the area, which we saw late Sunday and into last night. Showers and thunderstorms will begin to increase across the area late this morning and into the early afternoon hours. While the majority of the severe weather threat will remain well to our east, there is a chance for marginally severe thunderstorms generally west of a line from Natchitoches, LA north to near Prescott, AR were a Marginal Risk is currently painted for large hail and damaging winds. At the same time, stronger thunderstorms are expected to develop across western Texas and slowly move towards our area as we head into tonight. Showers and thunderstorms will continue to move through the area tonight and into the day Tuesday. Models indicate that there could be an ongoing MCS moving across central and north Texas early Tuesday morning that will track into our area. This could bring an additional threat of severe weather during the day Tuesday with all modes of severe weather possible. The area with the greatest chance of seeing severe weather on Tuesday will be across portions of east Texas where SPC currently has painted a Slight Risk. In addition to the severe weather chances across the area, there remains a good chance for moderate to heavy rainfall across the area. While most of the heaviest rain will hold off till later in the week, a few storms today and Tuesday will produce locally heavy rainfall. Will likely need a Flash Flood Watch by Tuesday afternoon, but will hold off and see what the 12z data indicates for start times. Temperatures today will range from the mid to upper 70s for areas along and north of I-30 to the lower 80s elsewhere. Low temperatures tonight will generally range from the mid to upper 60s. Look for afternoon high temperatures on Tuesday to range from the upper 70s to lower 80s once again. /33/ LONG TERM.../Tuesday Night through Sunday Night/ The closed low now entering the Desert SW this morning will open up over the next day or so as it enters the Cntrl/Srn Rockies Tuesday night, with the attendant upper trough now progged to dig a bit farther S into NCntrl Old MX. Strong diffluence will set up ahead of the trough over OK and much of Cntrl TX, with a 30-40kt Srly LLJ feeding low level moisture Nwd where one or multiple large clusters of convection will develop by late afternoon/into the evening while gradually migrating E into ECntrl TX/SE OK/possibly the adjacent sections of SW AR by daybreak Wednesday. Moderate MLCapes on the order of 2000-2500 J/Kg is progged to develop within the moist sector across Ncntrl/Cntrl and NE TX during the late afternoon/evening Tuesday, such that the developing convection will pose a svr threat with damaging winds/hail over these areas. This may translate ENE across the remainder of E TX and possibly Wrn LA overnight, although instability remains progged to wane during the late evening/overnight hours with the stabilizing bndry lyr. The primary threat will then transition to locally heavy rainfall, which looks to affect much of E TX/SE OK/adjacent sections of SW AR overnight, which will fall over nearly saturated grounds from heavy rainfall which fell late last weekend into the early portions of the week over much of E TX. Timing discrepancies do arise though with the 00Z progs with the GFS/Canadian/ECMWF a bit more progressive with the overnight MCS than the slower NAM, although the ECMWF suggests much lower QPF than earlier runs. Given the strength of the LLJ and timing consistencies with the majority of the 00Z progs with the earlier model runs, have not strayed much from the previous forecasts and have included heavy rain mention Tuesday night over the aforementioned areas, but did back off on the higher (likely/categorical) pops until after 06Z Wednesday for the Wrn half of the area given the potential slower evolution of the developing MCS. Have maintained likely/categorical pops Wednesday as the MCS marches E across the region although weakening during the afternoon as this complex outruns the area of best large scale forcing ahead of the upper trough to the W. Storm total QPF's through Wednesday night still looks to range from 3-5+ inches over E TX, SE OK, adjacent sections of SW AR and possibly Wrn LA, with isolated higher amounts in excess of 8 inches over portions of E TX. What's left of the upper level circulation of the trough should begin to lift N from Ern Co/OK and TX Panhandles into the Cntrl Plains, with the Srn portions of the residual trough over S TX progged to dig father S into Ern MX as it becomes pinched off from the main upper flow. This will come as upper ridging begins to amplify N from the SE CONUS into the OH Valley/into much of New England, which will act to shear apart the remainder of the Srn Plains/Ern MX trough Thursday through next weekend. The convection Wednesday should begin to gradually wane Wednesday night as the ridging to the E tries to advect some drier air back to the WNW. However, a deep SErly unidirectional flow around the Wrn periphery of the ridge coupled with diurnal heating should result in sct to numerous areas of convection developing once again areawide, where likely and categorical pops were maintained, especially across all but Scntrl AR/Ern sections of NCntrl LA. While this could result in localized pockets of heavy rain and training, especially over E TX, the ridge should begin to build a bit farther W through the Lower MS Valley Friday, thus maintaining more sct convection than the widespread which will be observed for much of this week. Disagreements arise with the extent of convection by late week into next weekend, with the GFS mostly dry during the period, whereas the ECMWF and to more extent the Canadian suggest more sct mainly diurnal convection over much of the region. Have remained more conservative with pops, lowering the much higher NBM pops down to chance while confining the mid/high chance pops over SE OK/E TX where the ridging may be weaker. Did lower pops to slight chance across the Ern zones Saturday given the model consensus, with a warming trend commencing by late week into the weekend as the ridge nudges farther W. Decent model agreement exists that by late weekend, any convection should be more isolated as the ridge retrogrades farther W into the Lower MS Valley. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 82 69 84 68 / 80 40 80 70 MLU 81 68 82 68 / 80 50 80 30 DEQ 78 65 79 65 / 80 60 90 90 TXK 78 68 81 68 / 80 40 80 80 ELD 79 65 82 67 / 80 40 80 50 TYR 83 68 82 66 / 80 40 90 90 GGG 81 67 82 67 / 80 40 90 80 LFK 83 69 83 68 / 80 30 80 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 33/15/33
Hazardous weather outlook, May 17, 6:11 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 611 AM CDT Mon May 17 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 611 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will increase across the region today, ahead of an upper level disturbance that will move through the area. Isolated strong to severe thunderstorms can not be ruled out, with damaging winds, hail, and brief heavy rainfall possible. These showers and thunderstorms will diminish this evening with the departure of this disturbance. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will again return to the region Tuesday in advance of an upper level storm system that will progress through the Southern Rockies and into West Texas and the Oklahoma Panhandle by midweek. The threat for locally heavy rainfall and flash flooding will increase Tuesday night and Wednesday across East Texas, Southeast Oklahoma, portions of Southwest Arkansas and possibly Western Louisiana, as a complex of showers and thunderstorms moves into these areas. Some of these storms may also become severe during the late afternoon through the evening hours Tuesday, before the heavy rain and flash flood threat increases across these areas Tuesday night and Wednesday. Widespread rainfall amounts of three to five inches are expected this week across these areas this week, with isolated higher amounts in excess of eight inches possible, especially over East Texas. This rainfall will result in new rises and possible flooding on area creeks and bayous, rivers and lakes. This unsettled weather pattern will continue Thursday and Friday, before gradually diminishing from east to west this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today across portions of the region. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:34 AM CDT | Areal Flood Advisory | SHV | Sabine | 4 hr |
| May 17, 12:13 PM CDT | Special Weather Statement | SHV | De Soto | 47 min |
| May 17, 1:02 PM CDT | Special Weather Statement | SHV | De Soto, Red River, Sabine | 43 min |
| May 17, 1:56 PM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Grant and 7 more | 5 days |
| May 17, 1:59 PM CDT | Special Weather Statement | SHV | Bienville, Natchitoches, Winn | 61 min |
| May 17, 2:10 PM CDT | River Flood Warning | SHV | De Soto | 5 days |
| May 17, 2:55 PM CDT | Special Weather Statement | SHV | Grant, Winn | 65 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.